MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920769
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "during the insertion of an epidural catheter in the operating room, when the [operator] connected the lor syringe, the [operator] noticed that the plunger was not sealed properly and that it led to a physiological serum leak all around the plunger.The syringe was impossible to use.We changed the kit".At the time of this report, the customer has not returned our requests for additional information.The complaint file will be updated if further information is received.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer reported the lor syringe leaked.The customer returned one 10ml plastic lor syringe and lidstock.The syringe was visually examined with and without magnification.Visual examination of the syringe revealed that the syringe appears typical with no observed defects or anomalies.Functional testing was performed on the returned syringe using the lab leak tester per the parameters in amrq-000155, rev.8, section 7.2-positive pressure leakage.Water was aspirated into the syringe to the 10ml mark and the syringe was inverted to remove any air from the barrel.The tip of the syringe was then connected to the lab leak tester via tubing and pressure was applied.The syringe was tested at 10psi for 10 seconds.No leaks were detected.The plunger was rotated 45deg and the syringe was once again tested at 10psi for 10 seconds and no leaks were detected.This was performed by rotating the plunger 45deg until the plunger had rotated a full 360deg with no leaks detected.Water was removed from the syringe to the 2ml mark and the syringe was inverted to remove any air from the barrel.The tip of the syringe was then connected to the lab leak tester via tubing and pressure was applied.The syringe was tested at 10psi for 10 seconds with the plunger being rotated 45deg until it had rotated a 360deg with no leaks being detected.The returned lor syringe was compared to a lab inventory syringe by sliding the plunger into the barrel of the syringe.The resistance of the returned lor syringe was comparable to the lab inventory syringe.The luer end of the returned syringe was capped.With the tip sealed, the lor syringe was tested for leaks by pushing the plunger into the barrel.This was performed at 8ml, 5ml, and 2ml by pushing the plunger and rotating 45deg until the plunger had rotated a full 360deg.No leaks or slippage of the plunger occurred.An attempt to remove the plunger from the barrel was performed.The plunger seal snapped back when attempting to remove from the barrel.This was also performed with a lab inventory syringe with the same results.This indicates the plunger seal was creating a vacuum with no issues.A device history record review was performed on the lor syringe with no relevant findings.The reported complaint of the lor syringe leaking could not be confirmed based on the sample received.The returned lor syringe passed functional testing, including a leak test.Also, the returned lor syringe when compared to a lab inventory syringe had comparable resistance when sliding the plunger into the barrel of the syringe.A device history record review was performed on the lor syringe with no evidence to suggest a manufacturing related issue.There were no functional issues found with the returned sample.No further action is required at this time.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Additional information received from the customer indicates the "patient is fine, no complications.Another kit was used." it was also reported that "the position of the needle tip was impossible to predict, liquid started flowing around the plunger 2-3 cm from the skin." and "the procedure was stopped once the leak was detected, the epidural space being impossible to identify.".Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "during the insertion of an epidural catheter in the operating room, when the [operator] connected the lor syringe, the [operator] noticed that the plunger was not sealed properly and that it led to a physiological serum leak all around the plunger.The syringe was impossible to use.We changed the kit".

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16776564
Report Number3006425876-2023-00456
Device Sequence Number20501053
Product Code BSO
UDI-Device Identifier00801902062512
UDI-Public00801902062512
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN920769
Device Catalogue NumberJC-05400-DCS
Device Lot Number71F22E1927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/19/2023
05/19/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/26/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown